MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3636C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ulceration (2116); Injury (2348)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 100-120mm mm dissection.It was reported that, approximately 1 month post index procedure, the patient presented emergently chest pain and upper back pain.Ct was performed the next day and this showed a penetrating ulcer present just below the previously implanted valiant stent graft.A tevar was performed 2 days later with deployment of a valiant 42x42x150 which covered the affected area.No endoleaks were observed and the patient suffered no paraplegia during the procedure.It was reported that, as per the physician, the cause of the event is undetermined but did not feel the pau is directly related to the previous valiant stent graft placement.Follow up ct completed approximately 1 week post re-intervention reported no endoleaks and showed sufficient overlap with the previous placed stent graft.All pre-operative patient symptoms have resolved.No additional clinical sequelae were reported, and the patient is fine.
 
Additional Manufacturer Narrative
Internal film review: the exact cause of the penetrating ulcer could not be determined from the films provided.Pre-implant films returned noted that the patient had a thoracic dissection beginning just caudal to the lsa, and extending into the abdominal aorta and into both common iliac arteries.Approximately 13cm below the top of the arch the thoracic was seen protruding out from the left side of the taa to ~ 6cm total diameter; potentially from a penetrating ulcer.Ct¿s from 1-month post-implant noted that a single valiant stent was positioned just past the lsa, and the stent graft extended across the arch and into the descending thoracic.Near the level of the distal stent graft margin the previously seen thoracic protrusion/pau was again observed extending out to ~62mm max diameter.The device was patent, with no stent graft kinks/compression or any other stent graft issues observed.This reported pau was likely a pre-existing condition possibly related to the patient¿s thoracic dissection, and did not appear to be stent graft related.Films from the recent intervention were not returned for review.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7047886
Report Number2953200-2017-01830
Device Sequence Number1159147
Product Code MIH
UDI-Device Identifier00643169346567
UDI-Public00643169346567
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberVAMF3636C200TU
Device Catalogue NumberVAMF3636C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Initial Date Received by Manufacturer 10/31/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date12/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR